Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 35, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 8, 2018, 2:28 AM MST for 4 counties in Wyoming. It took effect at Nov 9, 2018, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 2:28 AM MST (09:28 UTC)
- In effect from
- Nov 9, 2018, 5:00 PM MST
- Expired
- Nov 8, 2018, 12:40 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS75 KCYS 080928 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 228 AM MST Thu Nov 8 2018 ...HIGH WINDS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-110-116-117-090000- /O.NEW.KCYS.HW.A.0035.181110T0000Z-181110T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 228 AM MST Thu Nov 8 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Friday afternoon through Saturday morning. * TIMING...5 PM MDT Friday until 8 AM MDT Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Strong cross winds could create dangerous travel for light weight and high profile vehicles, including camping trailers. This includes the Arlington and Elk Mountain areas along Interstate 80 between Laramie and Rawlins, the Interstate 80 Summit between Laramie and Cheyenne, and the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CLH
1 follow-up statement
488 WWUS75 KCYS 081940 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1240 PM MST Thu Nov 8 2018 ...HIGH WINDS LIKELY FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... WYZ106-110-116-117-091200- /O.UPG.KCYS.HW.A.0035.181110T0000Z-181110T1500Z/ /O.NEW.KCYS.HW.W.0041.181110T0000Z-181110T1500Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1240 PM MST Thu Nov 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 8 AM MST SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM Friday to 8 AM MST Saturday. The High Wind Watch is no longer in effect. * TIMING...5 PM MDT Friday until 8 AM MDT Saturday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel for light weight and high profile vehicles, including camping trailers. This includes the Arlington and Elk Mountain areas along Interstate 80 between Laramie and Rawlins, the Interstate 80 Summit between Laramie and Cheyenne, and the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 7, 10:48 PM MST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 7, 10:48 PM MST, 3 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1048 PM MST Wed Nov 7 2018 .SHORT TERM...(This evening through Friday) Issued at 144 PM MST Wed Nov 7 2018 Latest GOES-16 satellite imagery tracking a few bands of snow moving across portions of SE WY this afternoon. Some of these bands may be locally heavy with snowfall upwards to about half an inch per hour as they quickly move to the east. Temperatures have not increased much reaching into the low to mid 30s across the high plains putting more emphasis on any precipitation occurring being more likely snow than rain especially as the daytime heating hours are fading quickly today. Better precipitation chances increase during the evening and overnight hours across mainly the NE Panhandle as a mid-level shortwave moves along the WY-CO border. Heaviest snow will still be more on the southwest corner of NE but could see two inches to localized three inches of snowfall across portions of SE Cheyenne County in NE Panhandle. Isolated rain/snow showers linger through Thursday morning and early afternoon as the tap of moisture flowing in becomes more limited. Temperatures expected to remain on the cool side with temperatures barely making it above freezing. Temperatures overnight into Thursday on the chilly side ranging from the mid teens to low 20s. .LONG TERM...(Friday Night - Tuesday) Issued at 317 AM MST Wed Nov 7 2018 A vigorous mid-level short wave is still expected to track rapidly eastward across the Northern Rockies Friday night & into early Sat morning. Pressure falls over the northern high plains should allow H7/H85 CAG-CPR gradients to climb to 55-65 meters between 6z & 12z Saturday along with 700-750 mb flow around 55 knots over the usual wind prone areas of southeast Wyoming. It appears probable that we will eventually need High Wind headlines for the southeast Wyoming wind corridors for this event, but for now we will simply trend up with wind speeds in the grids. Status quo through Tuesday with regard to a cold/unsettled weather pattern. The models show persistent and active northwest flow thru the period, with several individual short wave disturbances likely to affect the CWA in some way. Specific details are very difficult to resolve at this time. However, the general pattern should favor continued cold temperatures and frequent chances for rain or snow. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1041 PM MST Wed Nov 7 2018 Mixture of VFR, MVFR, and VLIFR conditions occurring across the Southeast WY and portions of NE Panhandle late this evening. LIFR conditions are in place at CYS due to earlier snow and now very saturated boundary layer creating fog. Visibilities are down to 1-2SM with ceilings 200ft. PArtial clearing may be possible through the early morning hours but not likely due to recent snowfall. Additional mixing will occur when winds turn more north through the early to mid morning as a front moves through the region. Another band of light snow showers is expected for the NE Panhandle and possibly into the WY High Plains and higher terrain sites. Greater confidence exists for the NE Panhandle at this time and have placed -SHSN directly in TAFS. have left VCSH for KCYS/KLAR/KRWL for now but direct weather wording may be needed as trends become more clear. Lower ceilings will spread south along and behind the front with MVFR and IFR conditions likely early to to late morning hours. Gradual clearing and improvement to VFR will occur Thursday afternoon. Winds will be light through the overnight and then turn northerly with the frontal passage. Winds will increase upwards of 20 mph Thursday afternoon across WY with NE sites slightly lower. && .FIRE WEATHER... Issued at 144 PM MST Wed Nov 7 2018 With cooler temperatures and chances for snow and/or rain showers over next couple days, fire weather concerns will remain low. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...WM SHORT TERM...WM LONG TERM...CLH AVIATION...JSA FIRE WEATHER...WM/CLH
Hazardous weather outlook, Nov 7, 1:02 PM MST, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 102 PM MST Wed Nov 7 2018 NEZ002-003-019>021-054-095-096-WYZ101>105-107>109-111>115-118-119- 082015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-North Sioux- South Sioux-Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 102 PM MST Wed Nov 7 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Rain and snow showers are likely into the overnight period with snowfall accumulations around an inch or less. Roads may become slick and/or snow covered. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are asked to report their snowfall and melted snowfall liquid equivalent to their National Weather Service office. WYZ106-110-116-117-082015- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 102 PM MST Wed Nov 7 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Rain and snow showers are likely into the overnight period with snowfall accumulations around an inch or less. Roads may become slick and/or snow covered. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Gusty winds possible Friday night into Saturday in the wind prone areas of southeast Wyoming. .Spotter information statement... Spotters are asked to report their snowfall and melted snowfall liquid equivalent to their National Weather Service office. NEZ055-082015- Cheyenne- 102 PM MST Wed Nov 7 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Rain and snow showers possible into the overnight period. There is potential for locally moderate snowfall across the southeastern portion of the county with two inches possible with localized reaching up to three inches. Roads will likely be slick and/or snow covered. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are asked to report their snowfall and melted snowfall liquid equivalent to their National Weather Service office.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:40 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 43 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.